Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 64, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 2, 2011, 2:51 PM MST for Pima County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 2:51 PM MST (21:51 UTC)
- Expired
- Aug 2, 2011, 3:30 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 133 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 2400 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS55 KTWC 022151
SVRTWC
AZC019-022230-
/O.NEW.KTWC.SV.W.0064.110802T2151Z-110802T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
251 PM MST TUE AUG 2 2011
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 330 PM MST
* AT 248 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED ABOUT 10 MILES EAST OF
AJO...OR 40 MILES SOUTH OF GILA BEND...AND MOVING NORTH AT 5 TO 10
MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 70 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3251 11280 3251 11253 3250 11252 3232 11253
3228 11274 3251 11287
TIME...MOT...LOC 2149Z 166DEG 8KT 3239 11266
$$
MEYER1 follow-up statement
660
WWUS55 KTWC 022227
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
327 PM MST TUE AUG 2 2011
AZC019-022238-
/O.EXP.KTWC.SV.W.0064.000000T0000Z-110802T2230Z/
PIMA AZ-
327 PM MST TUE AUG 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIMA COUNTY WILL
EXPIRE AT 330 PM MST...
LAT...LON 3251 11280 3251 11253 3250 11252 3232 11253
3228 11274 3251 11287
TIME...MOT...LOC 2228Z 166DEG 8KT 3247 11268
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:00 PM MST, 51 minutes earlier.
Area forecast discussion, Aug 2, 2:00 PM MST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST TUE AUG 02 2011 .SYNOPSIS...DRIER AIR MOVING INTO THE REGION WILL RESULT IN LESS THUNDERSTORM ACTIVITY MOST OF THE REST OF THE WEEK. THE DRIER AIR WILL ALSO BRING A STRETCH OF HOTTER AFTERNOON TEMPERATURES WITH HIGHS PEAKING AROUND WEDNESDAY OR THURSDAY. && .DISCUSSION...MOISTURE STARTING TO WANE A BIT...DEWPTS ARE DOWN 3 TO 6 DEGREES OVER 24 HOURS AGO...MIXING OUT TO THE LOWER TO MIDDLE 50S SO FAR. PRECIPITABLE WATER STILL HANGING IN AROUND 1.3 TO 1.4 OR SO BUT TRENDS CONTINUE DOWN IN MOST OF OUR PART OF THE STATE. NICE TEMPERATURE PROFILE IN MID LEVELS BUT A LITTLE CONVECTIVE INHIBITION FROM ABOUT H6 TO H7 OR SO. VERY LITTLE FLOW OR SHEAR. AS EXPECTED WE HAVE STRUGGLED WITH ANY VALLEY STORMS SO FAR TODAY. MOUNTAIN STORMS WITH HEAVY RAIN A CONCERN. OTHERWISE A LOW GRADE THUNDERSTORM FORECAST LOOKS GOOD MOST OF THE REST OF THE WEEK. THE RIDGE ORIENTATION EXTENDING OVERHEAD FROM THE HIGH CENTER EAST OF US WILL MEAN WEAK FLOW AND WARMISH MID LEVELS. && .AVIATION...EXPECT SCT CLOUDS 7-12K FT AGL THROUGH 06Z...THEN CLEARING. EXPECT ISOLD TO SCT -SHRA/TS WITH BASES 6-8K FT AGL ALONG AND EAST OF A NOGALES/TUCSON/GLOBE LINE THIS AFTERNOON AND EVENING. STORMS MAY TEMPORARILY PRODUCE MVFR CONDITIONS WITH MTNS OBSCD. EXPECT WLY SFC WINDS 10-15 KTS THIS AFTERNOON WITH STRONGER STORMS PRODUCING WIND GUSTS UP TO 45 KTS. THEREAFTER...NORMAL NIGHTTIME TRENDS. SIMILAR CONDITIONS EXPECTED WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE WILL PROPAGATE WESTWARD TOWARD ARIZONA THE NEXT SEVERAL DAYS RESULTING IN A SLIGHT DECREASE IN MOISTURE ACROSS THE REGION. THIS WILL RESULT IN WARMER DAYTIME TEMPERATURES WITH THE WARMEST DAYS ON WEDNESDAY AND THURSDAY. HOWEVER...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE STILL EXPECTED THROUGH THE REMAINDER OF THE WEEK. EXPECT NORTHWESTERLY DAYTIME SFC WINDS WITH NORMAL OVERNIGHT DIURNAL TRENDS. ALSO...EXPECT STRONG GUSTY WINDS NEAR THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 2, 12:54 PM MST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1254 PM MST TUE AUG 2 2011 AZZ501>515-030700- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 1254 PM MST TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL PRODUCE BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING AND STRONG GUSTY WINDS. MODERATE RAIN MAY RESULT IN FLASH FLOODING NEAR AND DOWNSTREAM OF THE WILDFIRE BURN SCARS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH MONDAY. THE STRONGEST STORMS WILL PRODUCE BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING AND STRONG GUSTY WINDS. MODERATE RAIN MAY RESULT IN FLASH FLOODING NEAR AND DOWNSTREAM OF THE WILDFIRE BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MINNICK/KD WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:27 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 48 min |
| Aug 2, 4:22 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.